MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Cardiac Arrest (1762); Extravasation (1842); Hemoptysis (1887); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918); Great Vessel Perforation (2152)
Date of Event 12/19/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was likely the result of inadvertent catheter perforation.The device labeling includes the following applicable warning statement: avoid using excessive force to advance or retract the flowtriever catheter or triever24 against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation.Hemoptysis, hypoxemia, hypotension, vessel dissection/perforation, cardiogenic shock, clinical deterioration, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
An 85-year-old male patient with pulmonary embolism (pe) was admitted to the hospital due to worsening dyspnea.The clot age was estimated at 5 days, but may have been chronic.The medical history included deep vein thrombosis (dvt) and brain bleed due to long-term anticoagulation.The patient was transferred to another hospital in which a computed tomography angiogram (cta) was performed.This revealed evidence of right heart strain, moderate segmental clot in the right, and centrally occlusive clot in the left interlobar/lower lobe.The patient was scheduled for a thrombectomy using the inari flowtriever system.Access was obtained and contrast was injected which revealed the left lower lobe was completely occluded.The procedure began on the left side and wire positioning was obtained.The triever24 (t24) was advanced to the proximal interlobar, and 2 aspirations were performed, however, no clot was retrieved.A glidewire was used distally and a triever20 curve (t20c) was telescoped through the t24; aspiration yielded acute clot.The next aspiration cavitated in which a second vacuum was applied.The catheter was walked back when the syringe filled near the proximal left pulmonary artery but no clot was yielded.The t24 was advanced over the t20c to the interlobar and the t20c was removed; an aspiration was performed but again, no clot was yielded.The physician then advanced a flowtriever2 (ft2) through the t24 and unsheathed in the interlobar, but it was removed after 20-30 seconds.Another unsuccessful aspiration was performed with the t24.At this point, the physician decided to switch to the right side when the coughed and presented with hemoptysis.Contrast was injected and extravasation was observed in the left lower lobe.Ballooning was performed, but the patient continued to decompensate (hypoxemia, hypotension) and a code was initiated (intubation, cardiopulmonary resuscitation).Resuscitation efforts were eventually discontinued per the family's direction and the patient died.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18532291
Report Number3020347218-2024-00004
Device Sequence Number17837363
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; FLOWSAVER; FLOWTRIEVER2; GLIDEWIRE; TRIEVER20 CURVE
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient Age85 YR
Patient SexMale